Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

White patches on skin, viral skin, nizoral cream, patches spreading

hi my daughter is 8 yrs old and mixed race.4 monhs ago she started developing white patches on her skin .she has been 2 the doctors 7 times 4 this.they ar sayin its a viral infection under the skin and prescribed nizoral cream.its not wkin the patches have spread 2 her face underarms elows and her legs are virtuallyy white.please help
Asked On : Sun, 13 May 2012
Answers:  1 Views:  464
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
thanks for using Health Care magic .

I would be pleased to answer your question

I am sorry to say but the doctors have given you an antifungal cream for a suspected viral infection as you have mentioned . that is wrong, What she has is mostly a fungal infection and hence they have given you an antifungal cream .

She mostly has a Malassezia furfur infection which is a Fungal infection . She will need to continue the Nizral cream as the doctors have rightly prescribed.

The color in the skin goes away due to an acid secreted from the fungus. Once the fungus is killed with the antifungal nizral application , the color will come back . However you should also show her to the doctor to rule out other causes like vitiligo after getting her checked by the Dermatologist . The doctor will check the spots under a special light called the Wood's lamp . it will give a more clear picture of the diagnosis .

Thanks and take care
Answered: Fri, 18 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor